Jump to content

Palps, High BP and Migraines - help!


Knellie
 Share

Recommended Posts

  Hi everyone--

     It's me again. I have had a previous post talking about my migraines, but I had a couple of questions for you all. Today, I was taking a timed test and I was really stressed about it. I think my BP must have shot up because I could feel my pulse in my head and my legs. That sounds weird, but it is like the blood is pounding really hard from inside of my body. I already had a worse than normal headache, and then it got much worse. I had palpitations for hours and my migraine persisted for a while, then went down a little. 

        Another time this has happened was when I decided to go walking on my elliptical machine. I wasn't even running. I decided I wanted a little bit of low-key exercise, so I walked on my elliptical machine while watching some TV. After a little while, I got a horrible migraine, my BP must have shot up because I got the weird feeling I described above came back. My vision got cloudy and my palps got bad. I decided to sit down. I measured my heart rate, which was at 150. That may seem low to a lot of you, because we all have pretty high heart rates, but this was pretty high for me. 

         One other experience I had was when I had gotten out of the shower. I didn't get all of they symptoms this time, only palps and a high heartrate. I measured my HR and it was at 170! I was just getting out of the shower. My doc says that sometimes hot showers can do that. I don't have clinical POTS. As my doctor described it, I have POTS without the "T". I don't know if this is a HPOTS thing or a POTS thing. I am really confused about my symptoms and my diagnosis. Any advice? I can't figure what is going on with me! Do you guys get these symptoms too?

Link to comment
Share on other sites

@Knellie - I am sorry to hear that you are unwell. To answer your question: - Yes, all of the symptoms you describe sound pretty common for POTS. The stress from taking an exam, any exercise and showring all can trigger POTS symptoms. Tachycardia, palpitations, headaches, blood pounding - all pretty typical. Are you increasing salt and fluids and wearing compression hose? These measures are what you can do for yourelf to prevent these symptoms, other than medication ( which it sounds as though you might benefit from meds as well ). 

3 hours ago, Knellie said:

As my doctor described it, I have POTS without the "T".

I am not sure why "without the T -" --- obviously you have tachycardia as you mention above?

Link to comment
Share on other sites

Yes, the after effects of a warmer/hot shower this time of year can be very difficult. I had tremendous muscle aches and weakness virtually the entire day after one yesterday to the point I had trouble even eating. It's not normally that bad, but there's usually some period of at least shaking and aching for a while after each one. 

Link to comment
Share on other sites

  @Pistol - It is weird, because for years I have had the symptoms, but not clinical tachycardia. My heartrate would go up, but not enough for it to be ruled POTS. These episodes have started in the past few months, along with several GI problems. Is it normal for these symptoms to come on randomly? I haven't had any major infections lately, so that wouldn't add to symptoms. Maybe it is progressing or something.

12 hours ago, Pistol said:

 Are you increasing salt and fluids and wearing compression hose? These measures are what you can do for yourelf to prevent these symptoms, other than medication ( which it sounds as though you might benefit from meds as well ). 

I am not sure why "without the T -" --- obviously you have tachycardia as you mention above?

     I did increase salt and wear compression socks/leggings for a while, but it didn't help. Maybe now that new symptoms are coming up they would be helpful. Have you heard of or taken vasopressor meds? I am wondering if that would be helpful for me. 

Link to comment
Share on other sites

@Knellie - yes, symptoms typically wax and wane, most of us have good and bad times. I cannot always tell what brings on a time that I am unstable - other times I can exactly tell when it happens. 

2 hours ago, Knellie said:

   I did increase salt and wear compression socks/leggings for a while, but it didn't help. Maybe now that new symptoms are coming up they would be helpful. Have you heard of or taken vasopressor meds? I am wondering if that would be helpful for me.

I believe anyone with POTS, NCS or related dysautonomias should follow the water/salt/compression regime every day. You may not be able to tell but it does make a difference. 

Regarding vasopressor agents - I suffer from excessive vasoconstriction from too much sympathetic activity, so vasopressors would be contraindicated for me, I operate better with anything that dilates, particularly calcium channel blockers. I also take a Beta blocker, SSRI, Ritalin. In the first several years after onset or symptoms I tried many other meds that are used in the treatment of dysautonomia but this current regime works best for me. Unfortunately most of us have to go with trial-and-error approach - what works for one does not work for another. But once you pinpoint the mechanism behind your symptoms the medication regime becomes more clear. 

Link to comment
Share on other sites

Hi Knellie! You might like to try using lavender essential oil (Lavandula spp.) either inhaled or as a topical. I've used it for years as a topical for muscles spasms and aches as well as for migraines in the early stage when applied to temples and neck. Unfortunately for me now it works too well and crashes my already low blood pressure so I have to give it up. But for you folks with high blood pressure it might be a nice tools for relaxing; it reduced both systolic and diastolic pressures. 

Lavender Oil Reduces Depressive Mood in Healthy Individuals and Enhances the Activity of Single Oxytocin Neurons of the Hypothalamus Isolated from Mice: A Preliminary Study, Keizaburo Ogata, Koji Ataka, Hajime Suzuki, Takakazu Yagi, Ayumi Okawa, Takamasa Fukumoto, Boyang Zhang, Masanori Nakata, Toshihiko Yada, and Akihiro Asakawa, Evidence-Based Complementary and Alternative Medicine, Vol. 2020, Article ID 5418586, 9 pages, 2020:  https://www.hindawi.com/journals/ecam/2020/5418586/   

Lavender and the nervous system. Evidence-based complementary and alternative medicine, Koulivand, P. H., Khaleghi Ghadiri, M., & Gorji, A. 2013: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3612440/ 
 

Link to comment
Share on other sites

@Rexie - I have hypertension from HPOTS - though well controlled with meds and IV fluids. I use lavender essential oil a lot and for me it really helps calm things down. If I have to leave the house for any reason I put a few drops on a lava-bead bracelet, and at night I put a few drops onto beads in a little dish next to my bed. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...